A 38-year-old female asked:
i am 37 weeks pregnant and have bronchitis. i am on antibiotics. coughing hurts really bad. how can i reduce the coughing?
3 doctor answers
Dr. Foti Chronopoulos answered
26 years experience Obstetrics and Gynecology
OTC Meds Are Safe: Almost all over the counter cold medications are safe in pregnancy. I would suggest taking an antihistamine, decongestant, mucolytic and cough suppressant. There are a couple of products that contain all of them in one pill but you'll need to talk to your pharmacist because they vary by region in the country. You may need to take more than one med. At once but don't worry they're safe.
Answered on Aug 6, 2015
Dr. Alan Patterson answered
41 years experience Obstetrics and Gynecology
CALL YOUR OBGYN NOW: Your OB should be answering that for you, your OB is on call today or has someone on call who can help you, you obviously need some cough medicine, and if you were my pt at 37 weeks i would let you take someting with Codeine for a few days but you need to ask your OB ! and u may need differnet antibiotics if you are not improving or evaluation by a pulmonary doc. Bad cough can cause other proble.
Answered on Jun 24, 2014
Dr. Amrita Dosanjh answered
35 years experience Pediatrics and Pediatric Pulmonology
OB visit: It is important to follow up with your physician. I would advise checking your temperature, drinking tea with honey. You are at term and unless there is a fever, sepsis or respiratory/cardiac distress, the fetus should not be affected. If you have wheezing this can be treated with a bronchodilator and possibly steroids. If there is a specific bacterial infection such as strep, then rx.
Answered on Sep 14, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
I am 35 weeks pregnant and i have a swollen ankle only in one leg thoughwhat is it amd what can i do to help the swelling go down
My boobs hurt to the point to when i walk it hurts im a day late on my period what could this mean or how can i help reduce the pain
Im on buspar zyprexa and zoloft an i ive been taking a lot of cough syrup with dxm i think i have seratobin syndrome really bad taste tingling face
I have pcos on the low end and i am on metformin trying to get pregnant again dr says i should try fertility treatment is it necessary
Im having light pink to light brown spotting on and off for 3 weeks not pregnant but trying for a baby what can be the cause no period for 4 months
I have as lump on my testicles from when i got kicked once and well it never gets bigger but it hurts what can i do it effects my love life bcs of the
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!